Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

On Microgynon. Taken antibiotics for kidney infection. Pain in side, stings to urinate. Should I stop pill?

Hi, About a month ago I started going on birth control (Micrognyon), a couple of weeks after I developed a very painful kidney infection . When my GP put me on anti biotics it began to leave my body, however it still wasn t fully gone, so the doctor put me back on the same Anti Biotics ( Penicillin ). However, when I was off the anti biotics, I began drinking alcohol again and sleeping with my partner again and it has seemed to return again! Although it is no way near as bad as it was, my side is very painful and it stings a little bit to urinate. I first slept with my partner in August and through the August/September time I was absolutely fine when he was using protection with no problems. I am starting to think it is something to do with my birth control pills. Do you think I should come off the pill for a month and start to use protection? Or perhaps change to another pill? I would greatly appreciate your help Thanks, Katie Lillywhite
Asked On : Wed, 21 Nov 2012
Answers:  1 Views:  79
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Urine infections are sometimes very difficult to treat and require the right antibiotic. Firstly make sure a urine culture has been done and the antibiotic you are taking is the right one. Secondly intercourse increases chances of having a urine infection so you are having recurrent infections using a condom would be a good idea. Lastly, birth control pills do not cause urine infection , so you might want to continue them for added protection. Please remember some antibiotics reduce the effectiveness of these pills and cause unintentional pregnancies.
Let me know if you have any other queries
Answered: Tue, 16 Dec 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor